MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC; CATHETER, PERCUTANEOUS

MICROVENTION, INC. SCEPTER XC; CATHETER, PERCUTANEOUS
Model Number BC0411XC-ID-700-AL
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production related issues relevant to the complaint that occurred during the manufacturing of the device.The device is reported available but has not been returned to the manufacture for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental report.Instructions for use (ifu) identifies balloon rupture or leakage as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that the balloon burst in the vessel during the procedure.There was no clinical consequence, no patient injury was reported.
 
Additional Manufacturer Narrative
Items returned for investigation: scepter xc.Items not returned for investigation: n/a.The balloon was returned deflated with residual contrast.The hub was intact with residual contrast in the inflation port.A rupture was observed at the distal marker band of the balloon; the surface of the balloon was coated with dye during the investigation (note: the dye used is water and alcohol soluble), and after rinsing, the dye was observed to have seeped into the balloon through the rupture.The investigation of the returned balloon catheter found the balloon ruptured at the distal marker band, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the rupture, but this condition is consistent with the device experiencing forces over specification due to over inflation.
 
Event or Problem Description
A correction has been made to section d2a.

Brand Name
SCEPTER XC
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19217752
Report Number2032493-2024-00338
Device Sequence Number12822341
Product Code DQY
UDI-Device Identifier00842429117583
UDI-Public(01)00842429117583(11)240123(17)261231(10)0000501469
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0411XC-ID-700-AL
Device Lot Number0000501469
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale